Arkansas, 2025Tornado and Damaging Winds in Arkansas, April 30, 2025
April 30, 2025 · NWS SHV · 8 events in 6 counties and zones
A weak cold front slowly advanced southeast into portions of Northeast Texas, Southeast Oklahoma, into Western Arkansas and Southern Missouri on April 30th, and focused a warm, very moist, and unstable air mass in place across much of East Texas, North Louisiana, and Southwest Arkansas during the afternoon through the evening hours. Meanwhile, an upper low pressure area ejected northeast from…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front slowly advanced southeast into portions of Northeast Texas, Southeast Oklahoma, into Western Arkansas and Southern Missouri on April 30th, and focused a warm, very moist, and unstable air mass in place across much of East Texas, North Louisiana, and Southwest Arkansas during the afternoon through the evening hours. Meanwhile, an upper low pressure area ejected northeast from the Desert Southwest into the Texas Panhandle, with deep southwest flow aloft yielding weak disturbances along the front to induce large scale forcing across much of East Texas and Southwest Arkansas. As a result, a complex of strong to severe thunderstorms developed and spread into areas along and to the southeast of the front, yielding instances of damaging winds across portions of Southwest Arkansas during the afternoon. An isolated tornado was also spawned just west of Lockesburg in Sevier County, before these storms gradually exited the region by early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 30, 11:18 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 30, 11:18 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1218 PM CDT Wed Apr 30 2025
...New AVIATION...
.SHORT TERM...
(Wednesday through Thursday)
Issued at 1247 AM CDT Wed Apr 30 2025
An Enhanced Risk for severe thunderstorms exists across northeast
Texas, southeast Oklahoma, and adjacent counties in southwest
Arkansas while a Slight Risk of severe storms extends across Deep
East Texas, northwest Louisiana, and south Arkansas for this
afternoon. Additionally, there is a Flood Watch in effect from
this morning through overnight tonight across the I-30 corridor
and points northward.
An upper-low across the Desert Southwest is forecast to swing
east into the Texas Panhandle today. Instability will increase as
the upper-low approaches a surface low embedded within a frontal
boundary extending from northeast Texas into Oklahoma and Missouri
with showers and thunderstorms forecast to develop at the time of
peak heating. Dewpoint values in upper 60s in the warm sector
south and east of the front will further aid in destabilizing the
atmosphere ahead of the upper-low. Damaging winds, tornadoes,
large hail and flash flooding may be possible as storms become
supercellular with large hail being the initial threat. Convection
may evolve into an MCS by early to mid-evening resulting in an
all threats scenario.
Conditions to gradually improve through the overnight hours as
the surface and upper-low swing east into Missouri.
A Slight Risk for severe weather is possible again on Thursday
afternoon across most of the ArkLaTex. A remnant frontal boundary
across the region, combined with an upper-level disturbance
translating east within the mean zonal flow pattern aloft, will
allow for convection to develop during the afternoon hours with
damaging winds being the main threat. /05/
&&
.LONG TERM...
(Thursday Night through Wednesday)
Issued at 1247 AM CDT Wed Apr 30 2025
A lingering frontal boundary across the region will serve as the
focus for convection on Friday into Friday evening as a longwave
upper-trough swings southeast across the mid-CONUS. As the upper-
trough pushes into the Appalachians, ridging to build from the
west bringing dry conditions to the ArkLaTex from Saturday through
Monday night. At the surface, high pressure building across the
region will allow for cooler temperatures with low temperatures
early next week ranging from lows in the 50s to highs in the upper
70s to around 80 degrees. Otherwise, could see showers and
thunderstorms returning to east and northeast Texas on Tuesday as
the surface high and upper-ridge shift east. /05/
&&
.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Wed Apr 30 2025
Any remaining MVFR terminals will quickly become low VFR over the
next hour outside of convection. Speaking of convection, still
watching a broken line of strong storms approaching the I-30
Corridor early this afternoon. Tried to distance speed this line
of convection from northwest to southeast impacting all our
terminal locations through the remainder of the day and through
the evening and overnight hours. Uncertain as to storm coverage on
Thursday but did mention at least VCSH or VCTS by late morning
near but especially south of our I-20 terminal locations on Thu.
13
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 1247 AM CDT Wed Apr 30 2025
Spotter activation is expected later today.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 70 87 68 / 40 60 50 20
MLU 87 70 86 66 / 10 30 80 30
DEQ 81 62 83 61 / 80 90 20 20
TXK 86 66 86 65 / 70 80 40 20
ELD 87 65 84 62 / 20 70 60 30
TYR 84 68 85 66 / 80 60 20 30
GGG 85 67 86 65 / 70 70 40 20
LFK 85 70 88 67 / 50 50 50 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Thursday morning for ARZ050-051-059>061-
070>072.
LA...Flood Watch through Thursday morning for LAZ001>003.
OK...Flood Watch through Thursday morning for OKZ077.
TX...Flood Watch through Thursday morning for TXZ096-097-108>112-
124>126-136>138.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...13In the hours before
Special weather statement, Apr 30, 11:47 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1247 PM CDT Wed Apr 30 2025
TXZ096-108>110-124-136-301830-
Titus TX-Camp TX-Wood TX-Smith TX-Franklin TX-Red River TX-
1247 PM CDT Wed Apr 30 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN RED RIVER...
FRANKLIN...NORTHWESTERN SMITH...TITUS...WOOD AND WESTERN CAMP
COUNTIES UNTIL 130 PM CDT...
At 1247 PM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from 13 miles northwest of Bogata to 20
miles northwest of Golden, or extending from 18 miles northwest of
Hagansport to 26 miles northwest of Mineola, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mount Pleasant, Mineola, Pittsburg, Winnsboro, Clarksville,
Leesburg, Hagansport, Boxelder, Mount Vernon, Quitman, Bogata,
Purley, Scroggins, Newsome, Pleasant Grove, Wilkerson,
Hainesville, Hoard, Golden and Forest Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3269 9559 3272 9563 3296 9567 3296 9531
3364 9531 3363 9478 3307 9491 3290 9506
3290 9515 3280 9515 3256 9537 3265 9559
TIME...MOT...LOC 1747Z 274DEG 33KT 3356 9542 3323 9551 3289 9585
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
23Special weather statement, Apr 30, 12:32 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
132 PM CDT Wed Apr 30 2025
ARZ059-OKZ077-TXZ096-097-108>112-301915-
McCurtain OK-Titus TX-Bowie TX-Morris TX-Camp TX-Little River AR-
Cass TX-Franklin TX-Red River TX-
132 PM CDT Wed Apr 30 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LITTLE
RIVER...SOUTHEASTERN RED RIVER...BOWIE...SOUTHEASTERN MCCURTAIN...
SOUTHERN FRANKLIN...MORRIS...TITUS...WESTERN CASS AND CENTRAL CAMP
COUNTIES UNTIL 215 PM CDT...
At 132 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 13 miles northeast of Clarksville to
over Purley, or extending from 13 miles northeast of Clarksville to
10 miles northwest of Leesburg, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mount Pleasant, New Boston, Pittsburg, Boxelder, Hooks, Mount
Vernon, Daingerfield, Hughes Springs, De Kalb, Lone Star, Naples,
Redwater, Maud, Omaha, Us 259 And I 30 Intersection, Dalby
Springs, Rocky Branch, Cookville, Wilkerson and Cason.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3301 9531 3314 9531 3333 9500 3374 9498
3367 9423 3321 9424 3292 9457 3299 9515
3301 9515 3300 9516 3299 9516
TIME...MOT...LOC 1831Z 276DEG 38KT 3369 9486 3329 9489 3309 9520
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
23Thunderstorm Wind, Little River
- When
- April 30, 1:01 PM CST to 1:10 PM CST
- Where
- Little River County, 1.13 mi SSW of Foreman to 3.39 mi N of Pankov
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.704, -94.406
A NWS Survey Team concluded that a large swath of straight line winds with estimated wind gusts between 80-90 mph began in the Lime Rock Hill area just south of Foreman, and continued into the Gum Flats to the northeast side of Foreman. The damage path began along Highway 108 West between South 1st Street and South Bell Street where numerous large trees were uprooted or snapped. Sporadic damage continued northeastward, crossing Highway 41 South, with additional damage noted along Highway 108 east of Foreman across County Road 51 North to County Road 153. The vast majority of the tree damage along this path was oriented to the northeast. The maximum path width of these straight line winds was approximately 650 yards.
Tornado, Sevier
- When
- April 30, 1:23 PM CST to 1:29 PM CST
- Where
- Sevier County, 1.57 mi W of Lockesburg to 2.51 mi ENE of Rock Hill
- Rating
- EF1
- Path length
- 4.31 mi
- Path width
- 300 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.967, -94.197
An EF-1 tornado with estimated maximum winds near 95 mph touched down just south of of Highway 24 about 2 miles west of Lockesburg, where it caused significant damage to a small shed. The tornado then moved northeast across Highway 24, snapping and uprooting trees and just missing a home on the north side of the highway. A trampoline and small playground near the home were blown about 50 yards directly to the west from their original location. Although the road network became sparse beyond this point, drone footage indicated that the damage path continued from the home to Wildwood and Hilltop Roads where a number of trees were snapped and uprooted. The tornado did cause significant damage to three chicken coops located just north of Hilltop Road, while also snapping/uprooting additional trees in this area as well. It then tracked across Shady Lane just to the north of Hilltop Road and uprooted a very large tree, with another tree uprooted and having fallen onto a small home on the west side of Shady Lane. The tornado continued to move northeast over North Park Avenue, Elm Drive, and Highway 71 north of Lockesburg. The damage path became more sparse as the tornado crossed Montgomery Lane just east of Highway 71, with a few other small trees downed on Provo Road just east of Big Timber Lane before the tornado lifted.
Thunderstorm Wind, Sevier
- When
- April 30, 1:25 PM CST
- Where
- Sevier County, 0.75 mi W of Lockesburg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.969, -94.183
Large branches snapped off of trees in Lockesburg.
Thunderstorm Wind, Howard
- When
- April 30, 1:50 PM CST
- Where
- Howard County, 1.78 mi WSW of Blue Bayou
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.958, -93.978
Numerous trees were downed across Howard County.
Thunderstorm Wind, Miller
- When
- April 30, 2:39 PM CST
- Where
- Miller County, 0.99 mi ESE of Brightstar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.112, -93.986
A tree was blown down at the intersection of Highway 160 and County Road 3.
Thunderstorm Wind, Lafayette
- When
- April 30, 3:09 PM CST
- Where
- Lafayette County, 0.88 mi WNW of Walnut Hill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.105, -93.694
Multiple trees were blown down onto vehicles at a baseball field just west of Bradley.
Thunderstorm Wind, Lafayette
- When
- April 30, 3:10 PM CST
- Where
- Lafayette County, 0.52 mi ESE of Bradley
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.098, -93.661
A tree was blown down blocking Crabtree Lane in Bradley.
Thunderstorm Wind, Nevada
- When
- April 30, 3:45 PM CST
- Where
- Nevada County, 0.83 mi ENE of Young
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.556, -93.157
Trees were blown down along Highway 278 in Eastern Nevada County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, April 30, 20251 death · 1 event
- Tornadoes and Hail in Illinois, April 30, 2025$58,000 · EF2 · 5 events
- Flash Flood and Damaging Winds in Arkansas, April 30, 2025$1,000 · 56 kt wind · 29 events
- Tornadoes and Damaging Winds in Oklahoma, April 30, 2025$20,000 · EF0 · 4 events
- Flash Flooding and Hail in Texas, April 30, 20251.5 in hail · 16 events
- Flash Flooding and Flooding in Missouri, April 30, 202513 events
- Hail in Texas, April 30, 20253 in hail · 12 events
- Tornado and Hail in Texas, April 30, 20251.5 in hail · 11 events
- Hail in Indiana, April 30, 20252.5 in hail · 10 events
- Damaging Winds in Arkansas, April 30, 2025$12,000 · 52 kt wind · 5 events
- Flash Flooding and Damaging Wind in Louisiana, April 30, 202561 kt wind · 6 events
- Dense Fog in Kansas, April 30, 20255 events